Lie transformations, nonlinear evolution equations, and Painleve forms

Lakshmanan, M. ; Kaliappan, P. (1983) Lie transformations, nonlinear evolution equations, and Painleve forms Journal of Mathematical Physics, 24 (4). pp. 795-806. ISSN 0022-2488

Full text not available from this repository.

Official URL:

Related URL:


We present the results of a systematic investigation of invariance properties of a large class of nonlinear evolution equations under a one-parameter continuous (Lie) group of transformations. It is shown that, in general, the corresponding invariant variables (the subclass of which is the usual similarity variables) lead to ordinary differential equations of Painleve type in the case of inverse scattering transform solvable equations, as conjectured by Ablowitz, Ramani, and Segur. This is found to be also true for certain higher spatial dimensional versions such as the Kadomtsev-Petviashivilli, two dimensional sine-Gordon, and Ernst equations. For the nonsolvable equations considered here this invariance study leads to ordinary differential equations with movable critical points.

Item Type:Article
Source:Copyright of this article belongs to American Institute of Physics.
ID Code:19343
Deposited On:22 Nov 2010 12:45
Last Modified:08 Jun 2011 07:19

Repository Staff Only: item control page